Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2012, 10:36 AM CDT for Carlton County, Pine County, Saint Louis County, Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2012, 10:36 AM CDT (15:36 UTC)
- Expired
- Jun 20, 2012, 11:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carlton County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 40 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:14 AM CDT | TSTM WND GST 50 | Foxboro, WI | SMALL BRANCHES AND LIMBS ON THE ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS53 KDLH 201536
SVRDLH
MNC017-115-137-WIC013-031-129-201615-
/O.NEW.KDLH.SV.W.0067.120620T1536Z-120620T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1036 AM CDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
NORTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
SOUTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
NORTHEASTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
EXTREME NORTHWESTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1115 AM CDT
* AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DENHAM TO 8 MILES WEST OF KINGSDALE TO WEBSTER...AND MOVING
NORTHEAST AT 75 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NICKERSON...NEMADJI...HARLIS AND BARNUM AROUND 1045 AM CDT.
MAHTOWA...PLEASANT VALLEY...HOLYOKE AND PATZAU AROUND 1050 AM CDT.
MINONG FLOWAGE...WRENSHALL AND SCOTTS CORNER AROUND 1055 AM CDT.
SAINT CROIX FLOWAGE...SOUTH RANGE...THOMSON AND SCANLON AROUND 1100
AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4578 9243 4618 9257 4629 9305 4636 9305
4690 9220 4687 9194 4679 9207 4673 9204
4669 9195 4670 9182 4675 9162 4643 9155
TIME...MOT...LOC 1536Z 225DEG 67KT 4638 9292 4628 9244
4593 9230
WIND...HAIL 60MPH 0.75IN
$$
MELDE3 follow-up statements
526
WWUS53 KDLH 201554
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1054 AM CDT WED JUN 20 2012
WIC129-201604-
/O.CAN.KDLH.SV.W.0067.000000T0000Z-120620T1615Z/
WASHBURN WI-
1054 AM CDT WED JUN 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN WASHBURN
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4624 9240 4643 9292 4690 9220 4687 9194
4679 9207 4673 9204 4669 9195 4670 9182
4675 9162 4643 9155 4616 9200 4616 9205
4612 9205 4605 9217
TIME...MOT...LOC 1554Z 221DEG 76KT 4657 9262 4660 9208
4626 9198
$$
MNC017-115-137-WIC013-031-201615-
/O.CON.KDLH.SV.W.0067.000000T0000Z-120620T1615Z/
CARLTON MN-PINE MN-BURNETT WI-ST. LOUIS MN-DOUGLAS WI-
1054 AM CDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DOUGLAS...
SOUTH CENTRAL ST. LOUIS...NORTHEASTERN BURNETT...NORTHEASTERN PINE
AND EASTERN CARLTON COUNTIES UNTIL 1115 AM CDT...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BARNUM TO 7 MILES SOUTHWEST OF SOUTH RANGE TO 6 MILES EAST OF
DAIRYLAND...MOVING NORTHEAST AT 85 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH RANGE...THOMSON...GARY NEW DULUTH AND NEW DULUTH AROUND 1100
AM CDT.
ADOLPH...WEST DULUTH...SCANLON AND PROCTOR AROUND 1105 AM CDT.
MUNGER...LESTER PARK DULUTH...CHESTER PARK DULUTH AND HERMANTOWN
AROUND 1110 AM CDT.
WILD RICE LAKE...ARNOLD AND BRULE AROUND 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4624 9240 4643 9292 4690 9220 4687 9194
4679 9207 4673 9204 4669 9195 4670 9182
4675 9162 4643 9155 4616 9200 4616 9205
4612 9205 4605 9217
TIME...MOT...LOC 1554Z 221DEG 76KT 4657 9262 4660 9208
4626 9198
WIND...HAIL 60MPH <.75IN
$$
MELDE950
WWUS53 KDLH 201605
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1105 AM CDT WED JUN 20 2012
MNC115-WIC013-201613-
/O.CAN.KDLH.SV.W.0067.000000T0000Z-120620T1615Z/
PINE MN-BURNETT WI-
1105 AM CDT WED JUN 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURNETT AND
NORTHEASTERN PINE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4638 9230 4642 9229 4642 9235 4656 9271
4690 9220 4687 9194 4679 9207 4673 9204
4669 9195 4670 9182 4675 9162 4644 9155
4623 9200 4621 9211
TIME...MOT...LOC 1603Z 218DEG 71KT 4673 9238 4670 9197
4644 9182
$$
MNC017-137-WIC031-201615-
/O.CON.KDLH.SV.W.0067.000000T0000Z-120620T1615Z/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
1105 AM CDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DOUGLAS...
SOUTH CENTRAL ST. LOUIS AND EASTERN CARLTON COUNTIES UNTIL 1115 AM
CDT...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SCANLON TO SUPERIOR TO BENNETT...MOVING NORTHEAST AT 80 MPH.
SEVERE THUNDERSTORMS WILL AFFECT...
DULUTH...HERMANTOWN AND ARNOLD
WILD RICE LAKE...CLOVERLAND AND BRULE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4638 9230 4642 9229 4642 9235 4656 9271
4690 9220 4687 9194 4679 9207 4673 9204
4669 9195 4670 9182 4675 9162 4644 9155
4623 9200 4621 9211
TIME...MOT...LOC 1603Z 218DEG 71KT 4673 9238 4670 9197
4644 9182
WIND...HAIL 60MPH <.75IN
$$810
WWUS53 KDLH 201613
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1113 AM CDT WED JUN 20 2012
MNC017-137-WIC031-201623-
/O.EXP.KDLH.SV.W.0067.000000T0000Z-120620T1615Z/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
1113 AM CDT WED JUN 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS...SOUTH CENTRAL ST.
LOUIS AND EASTERN CARLTON COUNTIES WILL EXPIRE AT 1115 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4638 9230 4642 9229 4642 9235 4656 9271
4690 9220 4687 9194 4679 9207 4673 9204
4669 9195 4670 9182 4675 9162 4644 9155
4623 9200 4621 9211
TIME...MOT...LOC 1613Z 218DEG 71KT 4686 9215 4683 9174
4656 9160
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:37 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 20, 6:37 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
637 AM CDT WED JUN 20 2012
.AVIATION...06/20/12Z ISSUANCE...
LOW-END MVFR IN CLOUDS WITH AREAS OF RAIN AND SCATTERED
THUNDERSTORMS. CONDITIONS DETERIORATING TO IFR IN RAIN THIS
EVENING IMPROVING TO MVFR BEHIND A COLD FRONT LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2012/
..LIFE THREATENING FLOODING/HEAVY RAINFALL EVENT CONTINUES EARLY
THIS MORNING NEAR TWIN PORTS AND PARTS OF NORTH SHORE...
SHORT TERM...DANGEROUS FLOODING CONTINUES ACROSS TWIN PORTS
VICINITY AND ALONG NORTH SHORE. EVACUATIONS OCCURRING ALONG ST
LOUIS RIVER IN FOND DU LAC SECTION OF WEST DULUTH. DUAL POL
ESTIMATES OF 4 TO 8 INCHES FROM AITKIN THROUGH CARLTON...SRN ST
LOUIS...AND EXTREME SRN LAKE COUNTIES. PRIMARY MECHANISM FOR
EXCESSIVE RAINFALL IS ANOMALOUS PWATS WITHIN VERY DEEP MSTR
TRANSPORT REGION ADVECTING NORTH ACROSS STATIONARY LOW LVL BDRY.
TRAINING ECHOES OCCURRING FROM BRD LAKES TOWARDS SOUTH SHORE OF
LAKE SUPERIOR WITH RAINFALL RATES OF NEAR AN INCH/HR...A DECREASE
FROM EARLIER EVENING RATES OF 2 TO 3 INCH/HR. FAST FLOW ALOFT IS
KEEPING EMBEDDED HEAVIER RAIN CORES MOVING FAIRLY QUICKLY AT THE
MOMENT.
TODAY...DEEP LAYER LIFT WILL CONTINUE THROUGH THE MORNING OVER
ERN MN/WRN WI ZONES AS INVERTED SFC TROUGH PROVIDES LOW LVL INFLOW
ACROSS EAST/WEST LOW LVL THETAE GRADIENT FROM HINCKLEY TO SOUTH
SHORE. AT LEAST THROUGH MID MORNING HIGH THREAT OF LIFE THREATENING
FLOODING WILL CONTINUE AS EXCESSIVE RUNOFF OCCURS FROM TOTALLY
SATURATED SOILS. OF MAJOR CONCERN IS THE PROSPECT THAT NEXT ROUND
OF EXCESSIVE RAIN DEVELOPING OVER ERN DAKOTAS WILL SLIDE NORTHEAST
AND PRODUCE HEAVY RAIN TOTALS THIS AFTERNOON. IT APPEARS THAT
REPOSITIONING OF RRQ OF 30H JET WILL FAVOR ENHANCEMENT OF HEAVIER
PRECIP OVER WRN CWA BY MIDDAY...AND THEN A TRANSLATION EAST AS SFC
COLD FRONT FINALLY MAKES ITS MOVE EAST. WILL MOST LIKELY NEED TO
EXTEND FLOOD WARNINGS BEYOND NOON IF MAJORITY OF SODAK CONVECTIVE
SYSTEM HOLDS TOGETHER.
LONG TERM...WEDNESDAY NIGHT THROUGH THE FOLLOWING WEDNESDAY...
THE PERIOD WILL START OUT WITH THE STRONG...ACTIVE FRONT MOVING THE
TORRENTIAL RAIN AND VIOLENT THUNDERSTORMS OUT OF OUR AREA WEDNESDAY
NIGHT. THE RAIN WILL BE FOLLOWED BY A COOL NORTHWEST FLOW...SURFACE
AND ALOFT...THROUGH SATURDAY. RESIDUAL LOW LEVEL MOISTURE AND
CONTINUED COOLING ALOFT WILL RESULT IN SCATTERED LIGHT SHOWERS AND A
FEW THUNDERSTORMS. AFTERNOON TEMPERATURES WILL REMAIN IN THE LOW TO
MID 70S...WITH NEAR 50 AT NIGHT. HIGH PRESSURE FROM CENTRAL CANADA
WILL BUILD OVER HUDSON BAY SATURDAY AND BUILD SOUTHWARD TOWARD LAKE
SUPERIOR SUNDAY THROUGH THE MIDDLE OF THE COMING WEEK. THE ONSHORE
FLOW WILL CHILL THE LAKESHORE DOWN INTO THE 60S...WITH SOME 50S...
WHILE TEMPERATURES WILL CONTINUE TO CLIMB INTO THE 70S WELL INLAND.
THE DRY FLOW WILL END THE SHOWERS AND RESULT IN MOSTLY CLEAR SKIES.
&&
.POINT TEMPS/POPS...
DLH 53 72 52 74 / 60 20 20 20
INL 49 71 50 74 / 60 30 20 20
BRD 55 75 53 77 / 10 20 10 10
HYR 54 75 52 77 / 60 10 20 20
ASX 55 72 51 73 / 60 20 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ012-
019>021-025-026-033>038.
WI...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ001-006.
LS...NONE.
&&
SHORT TERM...CANNON
LONG TERM....EOM
AVIATION...EOMHazardous weather outlook, Jun 20, 4:33 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 433 AM CDT WED JUN 20 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 433 AM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT LIFE THREATENING FLOOD EVENT WILL CONTINUE ACROSS THE TWIN PORTS...NORTH SHORE OF LAKE SUPERIOR...AND PARTS OF NORTHWEST WISCONSIN. TRAVEL IS NOT RECOMMENDED IN THE TWIN PORTS EARLY THIS MORNING. THUNDERSTORMS WILL FOCUS ACROSS MOST OF THE NORTHLAND TODAY. DUE TO UNUSUALLY HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE...RAINFALL RATES AT TIMES WILL APPROACH 1 TO 2 INCHES PER HOUR. FLOODING WILL CONTINUE TO BE EXACERBATED BY ADDITIONAL RAINFALL. PLEASE REFER TO THE LATEST FLOOD WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE IN DULUTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT EAST OF A LINE FROM SIREN TO BAYFIELD WISCONSIN. THE PRIMARY THREATS WILL BE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY...ESPECIALLY ACROSS NORTHERN MINNESOTA THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 433 AM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS OF WESTERN LAKE SUPERIOR TODAY AND TONIGHT. STORMS WILL PRODUCE STRONG WIND GUSTS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY OVER THE WATERS OF WESTERN LAKE SUPERIOR. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jun 20, 9:37 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
937 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 4 N CLOQUET 46.79N 92.49W
06/20/2012 ST. LOUIS MN NWS EMPLOYEE
THE WHITE PINE RIVER FLOODED ONTO HWY 33, WITH 2-3 FT OF
WATER ON THE ROADWAY.
&&
RSLocal storm report, Jun 20, 9:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
941 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 4 SW DULUTH 46.74N 92.18W
06/20/2012 M9.00 INCH ST. LOUIS MN TRAINED SPOTTER
DENFELD NEIGHBORHOOD OF WEST DULUTH
&&
RSSpecial weather statement, Jun 20, 9:45 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 AM CDT WED JUN 20 2012
MNZ036-038-WIZ006-201530-
BURNETT-PINE-SOUTH AITKIN-
945 AM CDT WED JUN 20 2012
...STRONG THUNDERSTORM HEADED FOR PINE...BURNETT AND AITKIN
COUNTIES...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES WEST OF
HENRIETTE TO 21 MILES SOUTHWEST OF GREELY TO 31 MILES SOUTHWEST OF
GREELY...MOVING NORTHEAST AT 65 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS
AND SOME PEA SIZE HAIL.
* THUNDERSTORMS WILL BE NEAR...
GREELY BY 1000 AM...
WEST ROCK AND ROCK CREEK BY 1005 AM...
BROOK PARK AND BEROUN BY 1010 AM...
HINCKLEY AND TRADE RIVER BY 1015 AM...
MCGRATH AND FRIESLAND BY 1020 AM...
SANDSTONE AND FINLAYSON BY 1025 AM...
SIREN AND ASKOV BY 1030 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4573 9288 4572 9313 4598 9315 4600 9307
4614 9306 4614 9343 4616 9345 4618 9343
4634 9307 4607 9248 4572 9228 4572 9252
4564 9254 4564 9288
MELDESpecial weather statement, Jun 20, 9:53 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 953 AM CDT WED JUN 20 2012 MNZ035>037-WIZ001-201600- NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS- DOUGLAS- INCLUDING THE CITIES OF...HILL CITY...AITKIN...DULUTH...CLOQUET... SUPERIOR 953 AM CDT WED JUN 20 2012 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN... RADAR SHOWED A COUPLE CLUSTERS OF STRONG THUNDERSTORMS THIS MORNING...WITH ONE AREA OVER AITKIN COUNTY...AND A SECOND AREA HEADED FOR SOUTHERN PINE COUNTY. THESE STORMS WERE MOVING RAPIDLY NORTHEAST...AND MAY CAUSE WIND GUSTS OF 40 TO 50 MPH THIS MORNING. THE STORMS WILL IMPACT MOOSE LAKE...CROMWELL...WILLOW RIVER...BALSAM...FLOODWOOD AND THE TWIN PORTS. THE STRONGEST STORMS WILL ARRIVE IN THE TWIN PORTS BETWEEN 1030 AM AND 11 AM. MELDE
Local storm report, Jun 20, 10:12 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1012 AM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLOOD CLOQUET 46.73N 92.49W
06/20/2012 CARLTON MN LAW ENFORCEMENT
SPAFFORD CAMPING AREA EVACUATED...ST LOUIS RIVER.
&&
RSSpecial weather statement, Jun 20, 10:35 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1035 AM CDT WED JUN 20 2012 MNZ019-037-201600- CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS- 1035 AM CDT WED JUN 20 2012 ...STRONG THUNDERSTORM MOVING NORTH OF TWIG... AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAGINAW...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS. PENNY TO DIME SIZE HAIL WAS REPORTED NEAR SAGINAW WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TAFT BY 1045 AM... FREDENBERG AND SHAW BY 1050 AM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4720 9229 4693 9196 4679 9247 4692 9259 TENTINGER
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:04 PM CDT | Special Weather Statement | DLH | 11 min | |
| Jun 19, 7:07 PM CDT | Special Weather Statement | DLH | Aitkin | 23 min |
| Jun 19, 7:08 PM CDT | Special Marine Warning | DLH | 43 min | |
| Jun 19, 7:21 PM CDT | Flash Flood Warning | DLH | Cook, Lake | 5 hr |
| Jun 19, 8:01 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jun 19, 8:04 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Crow Wing, Pine, Saint Louis | 4 hr |
| Jun 19, 8:14 PM CDT | Special Weather Statement | DLH | Carlton | 16 min |
| Jun 19, 8:53 PM CDT | Special Weather Statement | DLH | Crow Wing | 22 min |
| Jun 19, 8:58 PM CDT | Special Marine Warning | DLH | 41 min | |
| Jun 19, 9:30 PM CDT | Areal Flood Advisory | DLH | Cass, Crow Wing | 3 hr |
| Jun 19, 9:41 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 19 min |
| Jun 19, 11:34 PM CDT | Flash Flood Warning | DLH | Cook, Lake, Saint Louis | 17 hr |
| Jun 20, 12:07 AM CDT | Areal Flood Warning | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 3 more | 12 hr |
| Jun 20, 12:26 AM CDT | Special Marine Warning | DLH | 94 min | |
| Jun 20, 12:44 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 61 min |
| Jun 20, 2:13 AM CDT | Special Weather Statement | DLH | Carlton | 32 min |
| Jun 20, 2:54 AM CDT | Special Weather Statement | DLH | Aitkin, Pine | 51 min |
| Jun 20, 4:02 AM CDT | Special Weather Statement | DLH | Carlton | 58 min |
| Jun 20, 4:31 AM CDT | Special Weather Statement | DLH | Crow Wing | 59 min |
| Jun 20, 5:49 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 56 min |
| Jun 20, 8:30 AM CDT | River Flood Warning | DLH | Carlton | 8 days |
| Jun 20, 9:45 AM CDT | Special Weather Statement | DLH | Pine | 45 min |
| Jun 20, 10:03 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 42 min |
| Jun 20, 10:26 AM CDT | Flash Flood Warning | DLH | Carlton, Saint Louis | 12 hr |
| Jun 20, 10:35 AM CDT | Special Weather Statement | DLH | Carlton | 25 min |
| Jun 20, 10:39 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 36 min |
| Jun 20, 10:48 AM CDT | Special Marine Warning | DLH | 48 min | |
| Jun 20, 11:51 AM CDT | Areal Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 48 hr |
| Jun 20, 12:03 PM CDT | Special Weather Statement | DLH | Cook | 42 min |
| Jun 20, 12:08 PM CDT | Areal Flood Warning | DLH | Aitkin, Carlton, Cook, Itasca, Lake, Pine and 1 more | 48 hr |
| Jun 20, 12:08 PM CDT | Special Marine Warning | DLH | 52 min | |
| Jun 20, 12:15 PM CDT | Special Marine Warning | DLH | 30 min | |
| Jun 20, 4:24 PM CDT | Areal Flood Warning | DLH | Lake, Saint Louis | 48 hr |
| Jun 19, 8:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| Jun 19, 9:13 PM CDT | Special Weather Statement | DLH | Bayfield | 17 min |
| Jun 19, 11:25 PM CDT | Special Weather Statement | DLH | Douglas | 50 min |
| Jun 20, 12:18 AM CDT | Areal Flood Warning | DLH | Ashland, Bayfield, Douglas | 12 hr |
| Jun 20, 2:08 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Douglas | 67 min |
| Jun 20, 3:26 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Douglas, Sawyer | 64 min |
| Jun 20, 11:16 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 44 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | DLH | Ashland, Sawyer, Washburn | 56 min |
| Jun 20, 3:17 PM CDT | Special Weather Statement | DLH | Iron, Price, Sawyer | 43 min |
| Jun 20, 4:35 PM CDT | Special Weather Statement | DLH | Ashland, Iron, Sawyer | 55 min |
| Jun 20, 5:12 PM CDT | Special Weather Statement | DLH | Iron, Price | 63 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 57 min |
| Jun 20, 5:30 PM CDT | Areal Flood Advisory | DLH | Ashland, Iron, Price, Sawyer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.